Product marketed for sexual enhancement contains potentially dangerous ingredient
The U.S. Food and Drug Administration is warning consumers not to use Man Up Now capsules, marketed as a dietary supplement for sexual enhancement, because they contain a variation of an active drug ingredient found in Viagra that can dangerously lower blood pressure.
Man Up Now claims to be “herbal” and “all natural,” and consumers may mistakenly assume the product is harmless and poses no health risk.
Consumers who have Man Up Now capsules should stop using them immediately. The FDA analyzed Man Up Now and determined that it contains sulfoaildenafil, a chemical similar to sildenafil, the active ingredient in Viagra. Like sildenafil, this chemical may interact with prescription drugs such as nitrates, including nitroglycerin, and cause dangerously low blood pressure. When blood pressure drops suddenly, the brain is deprived of an adequate blood supply that can lead to dizziness or lightheadedness.
Man Up Now, distributed by Synergy Distribution LLC, is sold on Internet sites, online marketplaces, and possibly in retail outlets in single, double, and triple blister packs, and in six-, 12-, and 30-count capsule bottles.
To date, the FDA is not aware of any adverse events associated with the use of the product. However, sexual enhancement products that claim to work as well as prescription products, but that contain prescription strength drugs, are likely to expose unknowing consumers to unpredictable risks and the potential for injury or death.
The FDA has found many products marketed as dietary supplements for sexual enhancement during the past several years that can be harmful because they contain active ingredients in FDA-approved drugs or variations of these ingredients. Sexual enhancement products promising rapid effects such as working in minutes to hours, or long-lasting effects such as 24 hours to 72 hours, are likely to contain ingredients in FDA-approved drugs or variations of those ingredients.
The FDA advises consumers who have experienced any negative side effects from sexual enhancement products to consult a health care professional and to safely discard the product. Consumers and health care professionals should report adverse events to the FDA’s MedWatch Adverse Event Reporting program.
For Immediate Release: Dec. 15, 2010
Media Inquiries: Siobhan DeLancey, 301-796-4668,
Consumer Inquiries: 888-INFO-FDA
Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.